How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

Hi I have for many years suffered from sore, itchy patches

Resolved Question:

Hi
I have for many years suffered from sore, itchy patches in the groin area. They go, often with a single application of a steroid cream and possibly only applied a couple of times a month. The last couple of years has however seen a patch on my scrotum which is there more often than not. the steroid cream would suppress the symptoms and the sore would go away for a few days, possibly a week and then return. Assuming jock itch may be the problem, I have tried a variety of over the counter creams, but nothing makes it stay away. Personal hygiene is high on my agenda, showering at least once a day. I only use organic naturally made shampoo and a soap made from extra virgin olive oil and have done so for a year now thinking that detergents may cause the irritation. we only wash garments and bedding in non-biological powders aimed at sensitive skin. I have taken to moisturising with pure coconut oil when it's itchy. Itchiness can be at any time of the day or night. I wear loose fitting underwear and trousers. I hope you can see I am trying most options to assist. I am however not a fan of steroid creams. This one in particular (Elocon?) was prescribed to me by a dermatologist suggesting (when I used to get eczema on my hands) it was mild and could be used anywhere on the body, including sensitive areas when I asked about the groin. I would appreciate some guidance. Many thanks.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. SH replied 3 years ago.
Hi there.
Thank you for your question.
I will be helping you out with your queries.
I would appreciate it if you could attach a picture of the affected area so that I can help you out in a better way.
You can attach a picture here by opening this page on either firefox or internet explorer and then clicking on the 'paper clip' icon in the toolbar.
Regards
Customer: replied 3 years ago.

Expert:  Dr. SH replied 3 years ago.
Can you please list the over-the-counter creams that you have used so far for this?
Please let me know.
Regards
Customer: replied 3 years ago.

Lamisil


Daktarin


Daktarcort


Daktarcort Gold


Canestan

Expert:  Dr. SH replied 3 years ago.
I think that eczema is the most likely possibility here but you still require an examination by a dermatologist to confirm the diagnosis.
Treatment of eczema is with immunosuppressive medications like steroids, cyclosporin.
Let me know if you have more questions.
Regards
Dr. SH and 3 other Medical Specialists are ready to help you